I am a type 2 diabetic, I have suffered from bouts of diarrhea for years but last July, I had a really bad bout. Whereas it has gone away, the diarrhea continued on and off, despite taking Imodium. I went to my Doctor and was advised that I had had Gastric Enteritis and I should try a non-dairy, bland, bulking diet. This worked. Then it all came back again. From there, I have been to the doctor’s several times and have a consultation in December to maybe have a colonoscopy. My company is moving and I now have a ten minute cycle ride, a ten minute train ride and a ten minute walk every morning and evening. I am terrified about this and have invested in incontinence pants to give me some sort of security which just adds to the costs of travelling.
I have cut out basically all food except meat and this seems to have given me some relief. I ate some probiotic yogurt (non-dairy) a couple of days ago and ended up with diarrhea as though I had enteritis again. Can anyone suggest what this is and the best incontinence pads for someone who is actually really active?
Sorry to hear you’re experiencing this. Have you considered getting incontinence pants rather than pads? These are more popular for people who are very active, as they are stretchy and can be less bulky. You wear these instead of normal underwear, and they are often very discreet. Tena Pants would be a good option, with elasticated leg cuffs and an elasticated waistband.
If you would rather use a pad in your underwear, the Attends Faecal pads are shaped and discreet for active users. Let me know if you need links to purchase any of these products online.
For solving the issue, I can only recommend keeping in touch with the Doctor and keeping a diary of what you eat on a daily basis. Definitely note down the non-dairy yoghurt and bring it up. It could be there is something in the yoghurt that you cannot digest. You could also ask for a blood test to check for antibodies and rule out celiac disease.
Are you on any medication that could be triggering this?
If anyone here has been through a similar situation, it would be useful if you could share your advice.